Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 13, 2013, 7:30 PM CDT for Zapata County, Texas. It was in force for 90 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 7:30 PM CDT (00:30 UTC)
- Expired
- Jun 13, 2013, 9:00 PM CDT
- In force
- 90 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Brownsville radar (KBRO), 196 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:35 PM CDT | FLASH FLOOD | 20 Se Zapata, TX | ZAPATA COUNTY EM REPORTED FLOODWATERS OF 1 FOOT DEEP ON HIGHWAY 83 IN THE VICINITY OF FALCON. |
| Jun 13, 9:09 PM CDT | FLASH FLOOD | 20 Se Zapata, TX | ZAPATA COUNTY FIRE DEPARTMENT REPORTED EXTENSIVE FLOODING ALONG HIGHWAY 83 NEAR LOPENO... WATER DEPTH 2 FEET ON HIGHWAY 83. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WGUS54 KBRO 140030
FFWBRO
TXC505-140200-
/O.NEW.KBRO.FF.W.0001.130614T0030Z-130614T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
730 PM CDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 900 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
TORRENTIAL RAIN OF 4 TO 6 INCHES PER HOUR FROM SLOW MOVING
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOPENO...
MORALES-SANCHEZ...ALEJANDRENAS AND NEW FALCON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2697 9913 2699 9896 2678 9896 2668 9901
2657 9917 2658 9918 2662 9918 2667 9921
2672 9921 2675 9925 2679 9925 2681 9927
$$
TOMASELLI2 follow-up statements
691
WGUS74 KBRO 140105
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
805 PM CDT THU JUN 13 2013
TXC505-140200-
/O.CON.KBRO.FF.W.0001.000000T0000Z-130614T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
805 PM CDT THU JUN 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ZAPATA COUNTY
UNTIL 900 PM CDT...
LOCATIONS AFFECTED INCLUDE...LOPENO...MORALES-SANCHEZ...ALEJANDRENAS
AND NEW FALCON.
AT 801 PM CDT...THE ZAPATA COUNTY SHERIFFS DEPARTMENT REPORTED FLOODING
AFFECTING HIGHWAY 83 IN THE VICNITY OF FALCON IN SOUTHERN ZAPATA COUNTY.
THE DEPTH AND MOVEMENT OF THE FLOODWATERS IS UNKNOWN AT THIS TIME.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE INUNDATED.
MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
&&
LAT...LON 2697 9913 2699 9896 2678 9896 2668 9901
2657 9917 2658 9918 2662 9918 2667 9921
2672 9921 2675 9925 2679 9925 2681 9927
$$
TOMASELLI331
WGUS74 KBRO 140137
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
837 PM CDT THU JUN 13 2013
TXC505-140200-
/O.CON.KBRO.FF.W.0001.000000T0000Z-130614T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ZAPATA TX-
837 PM CDT THU JUN 13 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ZAPATA COUNTY
UNTIL 900 PM CDT...
LOCATIONS AFFECTED INCLUDE...LOPENO...MORALES-SANCHEZ...ALEJANDRENAS
AND NEW FALCON.
AT 835 PM CDT...THE ZAPATA COUNTY EMERGENCY MANAGER REPORTED FLOODWATERS
OF 1 FOOT DEEP ON HIGHWAY 83 IN THE VICINITY OF FALCON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIDESPREAD FLOODING IS OCCURRING OR WILL OCCUR SOON. MOST ARROYOS AND
CREEKS WILL FLOOD. NUMEROUS ROADS WILL BE CLOSED...AND LIVESTOCK WILL
BE LOST. MOVE TO HIGHER GROUND IMMEDIATELY!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
THIS IS A LIFE THREATENING FLOOD! MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. STAY HOME. IF TRAVELING...DO NOT CROSS FLOODED ROADWAYS
OR STREAMS. WHEN NEARING A FLOOD AREA...TURN AROUND AND DRIVE TO
HIGHER TERRAIN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.
&&
LAT...LON 2697 9913 2699 9896 2678 9896 2668 9901
2657 9917 2658 9918 2662 9918 2667 9921
2672 9921 2675 9925 2679 9925 2681 9927
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:33 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 13, 6:33 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 633 PM CDT THU JUN 13 2013 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...EARLIER CONVECTION HAS MOVED TO THE FAR WESTERN AND NORTHERN PARTS OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE EVENING WITH CIRRUS OVERHEAD. MVFR CEILINGS WILL DEVELOP LATE TONIGHT AS MIXING DECREASES AND CLOUD BASES LOWER. CANNOT RULE OUT SOME SHOWERS EARLY FRIDAY MORNING BUT EXPECT COVERAGE TO BE SPOTTY. VFR CONDITIONS ARE EXPECTED TOMORROW WITH CEILINGS RISING BY MIDMORNING. && .PREV DISCUSSION... /ISSUED 256 PM CDT THU JUN 13 2013/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... ELONGATED 500MB LOW ACROSS NORTHERN MEXICO CONTINUES TO PROVIDE ISOLATED TO SCATTERED CONVECTION ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS FEATURE IS EXPECTED TO DRIFT SLOWLY NORTHWARD INTO WEST TX TONIGHT INTO FRIDAY. LOW TO MID LEVEL MOISTURE WILL REMAIN HIGH ACROSS WEST TX INTO NORTHERN MEXICO WITH DRIER AIR ACROSS EAST TX. WITH THE WEAKNESS IN THE RIDGE ACROSS THE AREA...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE RIO GRANDE VALLEY TONIGHT THROUGH FRI NIGHT AS WEAK VORTICITY ROTATES AROUND THE UPPER LOW ACROSS NORTHEAST MEXICO INTO SOUTH TX. /61/ LONG TERM /SATURDAY THROUGH THURSDAY/... WEATHER ACROSS OUR AREA WILL LIKELY BE INFLUENCED...AT LEAST INITIALLY...BY A SHORTWAVE TROUGH STRETCHED FROM THE CAPROCK TO THE BIG BEND. THIS FEATURE IS EXPECTED TO DAMPEN AS IT HEADS EAST...AND ALLOWS BROAD RIDGING ALOFT TO REBUILD OVER OUR AREA BY SUNDAY. BIG QUESTION IS WHETHER WE WILL CONTINUE TO SEE SPOTTY SHOWERS INTO SATURDAY AS THIS BIT OF FORCING TRAVERSES OUR REGION. GIVEN THE FLOW ALOFT...ANY ADDITIONAL FORCING /PROVIDED BY A FRONT FOR EXAMPLE/ SHOULD REMAIN NORTH OF THE RED RIVER AND WILL LIKELY NOT PROVIDE ANY ADDITIONAL SUPPORT. AMPLE BOUNDARY LAYER MOISTURE IS EXPECTED TO REMAIN ACROSS OUR REGION...WITH PRECIPITABLE WATER VALUES BETWEEN 1 AND 2 STANDARD DEVIATIONS ABOVE NORMAL FOR JUNE. SOME INSTABILITY MAY ALSO BE PRESENT...BUT FORECAST SOUNDINGS SUGGEST THAT MUCH OF THE AVAILABLE INSTABILITY WILL NOT BE SURFACE-BASED. BESIDES...THE BEST FORCING /SO-TO-SPEAK/ WILL LIKELY BE AFFECTING THE RGV/DEEP SOUTH TEXAS DURING A DIURNAL MINIMUM IN INSTABILITY. ALL OF THIS LEADS ME TO PROVIDE A FAIRLY LOW CONFIDENCE PROGNOSTICATION OF THE LOW POSSIBILITY OF SPOTTY SHOWERS. RIGHT NOW...IT LOOKS LIKE THE BEST ODDS OF SEEING MEASURABLE RAIN WILL OCCUR WEST OF US-281 CONCURRENT WITH SLIGHTLY BETTER FORCING. OTHER SHOWERS MAY BE SEEN CLOSER TO THE COAST...WHERE SOME STREAMER SHOWERS MAY MOVE ONSHORE. THAT SAID...I HAVE INCREASED SHOWER PROBABILITIES FOR SATURDAY...WITH TAPERING VALUES THROUGH THE DAY. LUCKY FOR ALL INVOLVED...FORECAST CONFIDENCE INCREASES BY THE START OF THE THIRD FULL WEEK IN JUNE. BROAD RIDGING ALOFT SHOULD KEEP THE MAIN STORM TRACK WELL TO OUR NORTH...WITH A DEEP FETCH OF EAST TO SOUTHEAST SURFACE WINDS CIRCULATING AROUND A SURFACE HIGH IN THE ATLANTIC. WE SHOULD RETURN TO A DRIER WEATHER PATTERN BY MONDAY...AS THE AXIS OF BOUNDARY LAYER MOISTURE SHIFTS WEST OF THE AREA. AND WITH RIDGING LARGELY EXPECTED TO HOLD...LOOK FOR DRY CONDITIONS FOR MUCH OF THE UPCOMING WORKWEEK. A STORM SYSTEM IS EXPECTED TO MOVE ONSHORE IN THE PACIFIC NORTHWEST BY MID-WEEK...WHICH SHOULD RESULT IN SOME AMPLIFICATION OF THE RIDGING ACROSS THE LONE STAR STATE. AS SUCH...THE BIGGEST POTENTIAL IMPACT FOR THE LONG TERM PORTION OF THE FORECAST SHOULD BE AFTERNOON TEMPERATURES. CONFIDENCE IS FAIRLY HIGH THAT TEMPERATURES WILL REMAIN ABOVE NORMAL /LOWER-MIDDLE 90S/ FOR MID-JUNE...AND THIS TREND HAS BEEN MAINTAINED WITH THE FORECAST PACKAGE THIS AFTERNOON. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT... SEAS WERE NEAR 3 FEET WITH EAST-SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS AFTERNOON. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT INTO FRIDAY AS WEAK HIGH PRESSURE PREVAILS ACROSS THE GULF OF MEXICO. /61/ SATURDAY THROUGH TUESDAY... MODERATE WINDS AND SEAS ARE GENERALLY EXPECTED THROUGH EARLY NEXT WEEK. COMBINED SEAS SHOULD AVERAGE 4 FEET OR LESS /ESPECIALLY THIS WEEKEND/. WINDS/SEAS MAY INCREASE SUNDAY THROUGH TUESDAY...AND COULD NECESSITATE SMALL CRAFT TO EXERCISE CAUTION BY THE END OF THE WEEKEND OR EARLY NEXT WEEK. /53/ && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 58
Hazardous weather outlook, Jun 13, 5:45 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT THU JUN 13 2013 TXZ248>257-141100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND WIND GUSTS FROM 15 TO 25 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-141100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 545 AM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS AND BRIEF WIND GUSTS FROM 15 TO 20 KNOTS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:14 PM CDT | Areal Flood Advisory | BRO | Starr | 61 min |
| Jun 13, 8:24 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 36 min |
| Jun 13, 9:01 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 89 min |
| Jun 13, 10:32 PM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 58 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.